Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2016, 6:12 PM CST for Dale County, Henry County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 3, 2016, 7:00 PM CST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 22 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 6:25 PM CST | TSTM WND DMG | Ozark, AL | TREES BEGINNING TO GO DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS52 KTAE 040012
SVRTAE
ALC045-067-040100-
/O.NEW.KTAE.SV.W.0051.160304T0012Z-160304T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN SOUTHEASTERN ALABAMA...
DALE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 700 PM CST
* AT 611 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLUE SPRINGS STATE PARK TO FORT RUCKER...MOVING
EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND.
SOURCE...RADAR INDICATED
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT RUCKER...HEADLAND...OZARK...NEWTON...NEWVILLE...
HALEBURG...CAPPS...SKIPPERVILLE...PHILLIPS CROSSROADS...HOOPER
STAGE FIELD...ARGUTA...GRABALL...DYKES CROSSROADS...SYLVAN GROVE...
DALE COUNTY LAKE...BERTHA...MARLEY HILL...WARD BRIDGE AND
TUMBLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8506 3157 8506 3154 8504 3147 8507
3143 8507 3143 8508 3137 8509 3131 8509
3138 8579 3146 8579 3162 8563 3162 8542
3164 8509
TIME...MOT...LOC 0011Z 273DEG 49KT 3163 8546 3143 8576
HAIL...1.00IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 5:21 PM CST, 51 minutes earlier.
Area forecast discussion, Mar 3, 5:21 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EST THU MAR 3 2016
...Isolated severe thunderstorms possible this evening...
...Growing risk of rip currents next week...
.Update...
The previous near term forecast thinking listed below remains
largely unchanged. A marginal risk of severe weather is still
looking on track through the first half of the night. Dewpoints
are recovering quickly with 60 degree dewpoints now observed as
of 23z along the Walton and Bay county coasts at some mesonet
sites. The main limiting factor for this event is the limited
instability across the area. The limited instability is quite
fortunate as there is plenty of shear.
&&
.Aviation...
[Through 00z Saturday] A line of thunderstorms ahead of a cold
front is expected to progress through the area from west to east
through the first half of the night. Activity is expected to reach
the DHN to ABY area between 01z-03z, the ECP area around 03z-
05z, the TLH area around 04z-06z, and the VLD area around 05z-07z.
Behind the line, some MVFR to IFR ceilings may persist through
sunrise with VFR conditions returning again by late morning or
early afternoon.
&&
.Prev Discussion [305 PM EST]...
.Near Term [Through Tonight]...
Water vapor imagery and model analyses show a short wave pivoting
across the Lower Mississippi Valley this afternoon. Surface analysis
shows low pressure over the Ozarks. A warm front extends
southeastward from the low to the Florida Panhandle and a cold front
trails southwest into southeast Texas. Showers and thunderstorms
currently extend from near Atlanta southwest to southern
Mississippi. The surface low will track southeastward to our
forecast area this evening before redeveloping off the South
Carolina coast after midnight. The warm front will lift northeast
bringing a quick return of low level moisture to the region. Things
appear to be setting up to give the area a quick shot of severe
weather potential in the 23Z-06Z time frame. Deep layer and 0-1 km
shear values are more than sufficient for severe with CAPE being the
limiting factor. Our CAM guidance actually brings the 60-degree
isodrosotherm up to the AL-FL line and east to Tallahassee. If
sufficient moistening and destabilization occurs, severe storms
should be expected. SPC has western and central portions of of the
area in a marginal risk for severe storms with a slight risk just
west of the area. Damaging straight-line winds and hail are the
most likely impacts. However, a tornado cannot be ruled out.
.Short Term [Friday Through Saturday Night]...
The mean upper-level long wave trough, a persistent feature over
the eastern CONUS the past several days, will begin to translate
eastward. As the short wave trough moving through our region
tonight quickly lifts northeastward on Friday, the last in a
series of short wave troughs will be digging across the northern
Plains. However, with the long wave features gradually shifting
eastward with time, the trajectory of the short waves will change
such that this next system will remain too far north of our area
for any appreciable increase in clouds. Temperatures will be near
average for this time of year, with highs from the mid 60s to
lower 70s, and lows in the 40s.
.Long Term [Sunday Through Thursday]...
The main feature of interest will be the development of an
anomalously strong upper level ridge over most of the eastern CONUS
next week, especially by mid week. The deep layer ridge will
essentially shield our region from any significant Q-G forcing,
so that we expect fair weather. Strong ridging correlates with
warmer-than-average temperatures, and we expect highs to warm
from the lower to mid 70s early in the week, to mid 70s to lower
80s mid to late week. Lows will be in the 40s Sunday night, then
in the 50s for the remainder of the period.
Next week is Spring Break for several colleges and public schools,
and the beaches of the FL Panhandle are a popular destination. While
the warm air temperatures will be very inviting, strong, persistent
southeast winds will drive the surf to above-normal heights. This
will cause frequent, strong rip currents for much of next week,
especially after Monday.
.Marine...
Winds will increase to advisory levels tonight near a cold front,
which will translate quickly from northwest to southeast across
the marine area overnight. NW winds and rough seas will quickly
subside Friday afternoon. Winds and seas will be fairly low
through Sunday.
.Fire Weather...
Red flag conditions are not expected for the next several days.
.Hydrology...
Only the Apalachicola River at Blountstown remained at flood stage
as of this afternoon, and it was receding. The QPF for Tonight's
system will be in the 0.50 to 1 inch range, mainly north and west of
Tallahassee. Elsewhere the amounts will average 0.25 to 0.50 inches.
These amounts are not expected to cause significant rises along our
local rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 50 67 43 72 43 / 90 0 0 0 0
Panama City 53 65 48 66 50 / 80 0 0 0 0
Dothan 47 63 42 70 44 / 90 0 0 0 0
Albany 47 64 41 69 42 / 90 0 0 0 0
Valdosta 50 66 43 73 45 / 90 0 0 0 0
Cross City 53 71 44 74 46 / 50 0 0 0 0
Apalachicola 54 66 48 66 50 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 7 AM EST Friday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
UPDATE...DVD
NEAR TERM...WOOL
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...DVD
MARINE...FOURNIER
FIRE WEATHER...DVD
HYDROLOGY...FOURNIERIn the hours before
Special weather statement, Mar 3, 5:40 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM CST THU MAR 3 2016
ALZ065-066-040030-
DALE AL-COFFEE AL-
540 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE AND DALE COUNTIES
UNTIL 630 PM CST...
AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF BRANTLEY...OR 9 MILES NORTH OF
ELBA...MOVING EAST AT 55 MPH.
DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...OZARK...NEW BROCKTON...ARITON...LEE...
CLINTONVILLE...BLUFF SPRING...SKIPPERVILLE...PHILLIPS CROSSROADS...
CLOWERS CROSSROADS...HOOPER STAGE FIELD...ARGUTA...ZOAR...JAVA...
GREATER SALEM CHURCH...DYKES CROSSROADS...CAMP ALAFLO BSA...DALE
COUNTY LAKE AND ARCUS.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3139 8542 3139 8620
TIME...MOT...LOC 2340Z 278DEG 48KT 3154 8613
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:50 PM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.